Alert archive / Louisiana / High Wind Warnings in 2015

High Wind Warning 1, NWS Lake Charles, LA

November 17, 2015Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this high wind warning at Nov 17, 2015, 12:39 PM CST for Saint Martin Parish, Louisiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 12:39 PM CST (18:39 UTC)
Expired
Nov 17, 2015, 5:13 PM CST
In force
5 hr
Issued by
NWS Lake Charles, LA

County Saint Martin Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1295 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1295 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WWUS74 KLCH 171839
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1239 PM CST TUE NOV 17 2015

..HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR ST
MARY...IBERIA AND VERMILION PARISHES IN SOUTH CENTRAL LOUISIANA...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST...

.STRONG WINDS HAVE DEVELOP OVER THE REGION THIS AFTERNOON AHEAD
OF A COLD FRONT THAT WILL MOVE INTO SOUTHEAST LOUISIANA LATE
TONIGHT. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON
HOURS.

LAZ052>055-180000-
/O.UPG.KLCH.WI.Y.0010.000000T0000Z-151118T0000Z/
/O.NEW.KLCH.HW.W.0001.151117T1839Z-151118T0000Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE
1239 PM CST TUE NOV 17 2015

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...UNTIL 6 PM

* WINDS...30 TO 40 MPH WITH GUSTS TO 45 TO 50 MPH.

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OR GUSTS OF AT LEAST 35 MPH OR MORE
CAN LEAD TO PROPERTY DAMAGE.

&&

$$

LAZ041>045-073-074-TXZ215-216-180000-
/O.CON.KLCH.WI.Y.0010.000000T0000Z-151118T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...HACKBERRY...CAMERON...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
1239 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH 6 PM

* WINDS...25 MPH WITH GUSTS TO 35 MPH

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ027>033-TXZ180-201-259>262-180000-
/O.CON.KLCH.WI.Y.0010.000000T0000Z-151118T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
1239 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH 6 PM

* WINDS...20-25 MPH WITH GUSTS TO 35 MPH

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
001 
WWUS74 KLCH 172103
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
303 PM CST TUE NOV 17 2015

..HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR ST
MARY...IBERIA AND VERMILION PARISHES IN SOUTH CENTRAL LOUISIANA...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST...

.STRONG WINDS HAVE DEVELOP OVER THE REGION THIS AFTERNOON AHEAD
OF A COLD FRONT THAT WILL MOVE INTO SOUTHEAST LOUISIANA LATE
TONIGHT. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON
HOURS.

TXZ180-201-259-261-172215-
/O.CAN.KLCH.WI.Y.0010.000000T0000Z-151118T0000Z/
TYLER-HARDIN-NORTHERN JASPER-SOUTHERN JASPER-
INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...BUNA
303 PM CST TUE NOV 17 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

THE COLD FRONT HAS MOVED THROUGH TYLER...HARDIN AND JASPER
COUNTIES THIS AFTERNOON. WINDS HAVE TAPER OFF BEHIND THE FRONT 
AND THE ADVISORY HAS BEEN CANCELLED.

$$

LAZ052>055-180000-
/O.CON.KLCH.HW.W.0001.000000T0000Z-151118T0000Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE
303 PM CST TUE NOV 17 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...UNTIL 6 PM

* WINDS...30 TO 40 MPH WITH GUSTS TO 45 TO 50 MPH.

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OR GUSTS OF AT LEAST 35 MPH OR MORE
CAN LEAD TO PROPERTY DAMAGE.

&&

$$

LAZ041>045-073-074-TXZ215-216-180000-
/O.CON.KLCH.WI.Y.0010.000000T0000Z-151118T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...HACKBERRY...CAMERON...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
303 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH 6 PM

* WINDS...25 MPH WITH GUSTS TO 35 MPH

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ027>033-TXZ260-262-180000-
/O.CON.KLCH.WI.Y.0010.000000T0000Z-151118T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
NORTHERN NEWTON-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...NEWTON...DEWEYVILLE
303 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH 6 PM

* WINDS...20-25 MPH WITH GUSTS TO 35 MPH

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
570 
WWUS74 KLCH 172144
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CST TUE NOV 17 2015

..HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR ST
MARY...IBERIA AND VERMILION PARISHES IN SOUTH CENTRAL LOUISIANA...
...WIND ADVISORY IN EFFECT UNTIL 8 PM CST...

.STRONG WINDS DEVELOPED OVER THE REGION THIS AFTERNOON AHEAD OF A
COLD FRONT THAT IS MOVING THROUGH CALCASIEU PARISH AT THIS TIME.
THIS FRONT WILL MOVE TO THE EAST THIS EVENING. WINDS ARE EXPECTED
TO DROP OFF OVER DURING THE EVENING HOURS.

LAZ027-030-073-TXZ215-216-260-262-172245-
/O.CAN.KLCH.WI.Y.0010.000000T0000Z-151118T0000Z/
VERNON-BEAUREGARD-WEST CAMERON-JEFFERSON-ORANGE-NORTHERN NEWTON-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER...
HACKBERRY...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY...NEWTON...DEWEYVILLE
344 PM CST TUE NOV 17 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

THE FRONT HAS MOVED THROUGH AS A RESULT WINDS HAVE DROPPED THIS
EVENING AND THE ADVISORY HAS BEEN CANCELLED.

$$

LAZ052>055-180200-
/O.EXT.KLCH.HW.W.0001.000000T0000Z-151118T0200Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE
344 PM CST TUE NOV 17 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...UNTIL 8 PM

* WINDS...30 TO 40 MPH WITH GUSTS TO 45 TO 50 MPH.

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OR GUSTS OF AT LEAST 35 MPH OR MORE
CAN LEAD TO PROPERTY DAMAGE.

&&

$$

LAZ041>045-074-180200-
/O.EXT.KLCH.WI.Y.0010.000000T0000Z-151118T0200Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
EAST CAMERON-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...CAMERON
344 PM CST TUE NOV 17 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...THROUGH 8 PM

* WINDS...25 MPH WITH GUSTS TO 35 MPH

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ028-029-031>033-180200-
/O.EXT.KLCH.WI.Y.0010.000000T0000Z-151118T0200Z/
RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE
344 PM CST TUE NOV 17 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...THROUGH 8 PM

* WINDS...20-25 MPH WITH GUSTS TO 35 MPH

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
040 
WWUS74 KLCH 172313
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 PM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST...

.STRONG AND GUSTY SOUTH WINDS WILL CONTINUE THIS EVENING ACROSS
PARTS OF EAST CENTRAL AND SOUTH CENTRAL LOUISIANA AHEAD OF A COLD
FRONT CURRENTLY MOVING EAST THROUGH THE AREA. A BRIEF PERIOD OF
GUSTY NORTHWEST WINDS WILL ACCOMPANY THE FRONTAL PASSAGE.

LAZ052>055-180300-
/O.CAN.KLCH.HW.W.0001.000000T0000Z-151118T0200Z/
/O.EXB.KLCH.WI.Y.0010.000000T0000Z-151118T0300Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE
513 PM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...THROUGH 9 PM

* WINDS...SOUTH WINDS 15 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ028-029-031-032-041-180015-
/O.CAN.KLCH.WI.Y.0010.000000T0000Z-151118T0200Z/
RAPIDES-AVOYELLES-ALLEN-EVANGELINE-CALCASIEU-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...LAKE CHARLES...SULPHUR
513 PM CST TUE NOV 17 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

$$

LAZ033-042>045-074-180300-
/O.EXT.KLCH.WI.Y.0010.000000T0000Z-151118T0300Z/
ST. LANDRY-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
EAST CAMERON-
INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...CAMERON
513 PM CST TUE NOV 17 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...THROUGH 9 PM

* WINDS...SOUTH WINDS 15 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this high wind warning went out at Nov 17, 9:11 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Nov 17, 9:11 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 AM CST TUE NOV 17 2015

.UPDATE...
UPDATED FOR TOR WATCH 545 UNTIL 4 PM FOR ALL OF SOUTHEAST TEXAS
AND SOUTHWEST LOUISIANA. THE ATMOSPHERE HAS BECOME VERY UNSTABLE
THIS MORNING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE
REGION LATE TODAY. STORMS TODAY WILL PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING...PERIODS OF VERY HEAVY RAINS AND VERY STRONG AND
GUSTY WINDS ALONG WITH ISOLATED TORNADOS.

&&

.PREV DISCUSSION... /ISSUED 534 AM CST TUE NOV 17 2015/

DISCUSSION...
FOR THE 17/12Z TAF ISSUANCE.

AVIATION...
A STORM SYSTEM WITH DEEP SURFACE LOW OVER THE TEXAS/OKLAHOMA
PANHANDLES AND TRAILING COLD FRONT INTO CENTRAL TEXAS...WILL MOVE
EASTWARD AND ACROSS THE REGION THROUGH THE TAF PERIOD. BREEZY
SOUTHERLY WINDS OUT AHEAD OF THIS SYSTEM WILL BRING IN RICH LOW
LEVEL MOISTURE WITH LOW CLOUDS (CEILINGS HOVERING AROUND IFR/MVFR)
AND STREAMER SHOWERS THROUGH THE MORNING HOURS.

AS THE FRONTAL SYSTEM APPROACHES...LIFT WILL INCREASE SHOWER AND
THUNDERSTORM ACTIVITY IN BOTH COVERAGE AND INTENSITY. EXPECT
SQUALL LINE FEATURE TO REACH KBPT AROUND 17/18Z...KLCH/KAEX AROUND
17/20Z...KLFT/KARA AROUND 17/23Z. STRONG..GUSTY...AND SHIFTING
WINDS...ALONG WITH HEAVY RAINFALL WILL ACCOMPANY THE SQUALL LINE.

SHOWERS WILL GRADUALLY END FROM WEST TO EAST DURING THE EVENING TO
OVERNIGHT HOURS. AS THE SHOWERS END...CEILINGS WILL LIFT GRADUALLY
FROM MVFR TO VFR.

RUA

PREV DISCUSSION... /ISSUED 515 AM CST TUE NOV 17 2015/

SYNOPSIS...A COLD FRONT MOVING THROUGH CENTRAL TEXAS WILL BE
PUSHING RAPIDLY THROUGH THE AREA LATE THIS AFTERNOON AND THIS
EVENING. THE DEEP AND VERTICALLY STACKED LOW AND BROAD UPPER TROF
DRIVING THIS SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS TODAY AND
TONIGHT WITH THE UPPER LEVEL TROF NOT MOVING THROUGH UNTIL
WEDNESDAY.

DISCUSSION...A VERY MOIST AND UNSTABLE AIRMASS OUT AHEAD OF THE
FRONT WILL BE PRIMED FOR SQUALL LINE DEVELOPMENT ALONG AND JUST
AHEAD OF THE FRONTAL BOUNDARY. THE INITIAL LINE OF INSTABILITY
WILL MOVE INTO SOUTHEAST TEXAS THIS MORNING. SEVERAL PULSES OF
THUNDERSTORM ACTIVITY...LIKELY IN THE FORM OF LINES...WILL MOVE
THROUGH THE THE REMAINDER OF THE AREA DURING THE AFTERNOON. THIS
SYSTEM IS EXPECTED TO SLOW SOMEWHAT TONIGHT. THERE WILL BE THE
POTENTIAL FOR BOTH HEAVY RAINFALL AND SEVERE TSTMS AND ISOLATED
TORNADOES TODAY AND TONIGHT.

SHORT TERM...WINDS WILL BE SUFFICIENTLY HIGH TO WARRANT A WIND
ADVISORY TODAY. THESE SOUTHERLY WINDS WILL ALSO PUSH TIDES UP TO
TWO FEET HIGHER THAN PREDICTED...A COASTAL FLOOD ADVISORY IS ALSO
IN EFFECT. TEMPERATURES WILL NOT BE RISING ALL THAT MUCH ABOVE
CURRENTLY UNSEASONABLY HIGH VALUES. STAYED CLOSE TO GUIDANCE TODAY.

AS THE UPPER SYSTEM PROGRESSES THROUGH TONIGHT, WINDS WILL REMAIN
SOUTHERLY AS THE APPROACHING FRONT WEAKENS AT THE SURFACE. DRIER
AIR WILL MARK ITS PASSAGE WITH A DELAY OF THE COOLER AIR UNTIL
WEDNESDAY. CHOSE TO STAY ABOVE GUIDANCE ON MINS TNITE DUE TO THE
UNCERTAINTY ON THIS FRONTAL PASSAGE.

LONG TERM...COOLER TEMPS WILL BE FELT FRIDAY NIGHT. A REINFORCING
COLD FRONT PUSHES THROUGH ON SATURDAY WITH TEMPS DOWN TO THE LOWER
40S...POSSIBLY EVEN LOWER...SUNDAY MORNING.

MARINE...WINDS WILL SOUTHERLY AND GUSTY OVER THE COASTAL WATERS
AS WELL AS THE INLAND LAKES AND BAYS TODAY. A SMALL CRAFT ADVISORY
IS IN EFFECT...EXTENDING THROUGH THIS EVENING OFF THE COAST.

HYDROLOGY...EXPECTING TWO TO THREE INCHES OF RAIN TODAY AND
TONIGHT WITH LOCALLY UP TO FIVE INCHES IN A FEW LOCATIONS. A FLOOD
WATCH IS IN EFFECT.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  58  69  48 / 100  90  10   0
LCH  77  61  72  52 / 100  90  10   0
LFT  78  64  71  51 /  90 100  20   0
BPT  75  58  72  53 / 100  60  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ027>033-041>045-
     052>055-073-074.

     COASTAL FLOOD ADVISORY UNTIL 9 PM CST THIS EVENING FOR
     LAZ052>055-073-074.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ028-029-031>033-
     042>045-052>055-074.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ027-030-041-073.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ180-201-215-216-
     259>262.

     COASTAL FLOOD ADVISORY UNTIL 9 PM CST THIS EVENING FOR TXZ215.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ180-201-215-216-
     259>262.

GM...SMALL CRAFT ADVISORY UNTIL 11 PM CST THIS EVENING FOR GMZ450-452-
     455-470-472-475.

     SMALL CRAFT ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR GMZ430-
     432-435.

&&

PUBLIC...19
Hazardous weather outlook, Nov 17, 5:41 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
541 AM CST TUE NOV 17 2015

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-181145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
541 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS IN THE FORM OF LINES WILL BE MOVING
THROUGH THE AREA TODAY AND TONIGHT IN ADVANCE OF A COLD FRONT. A
FEW TORNADOES WILL ALSO BE POSSIBLE. THE STORM PREDICTION CENTER
INCLUDES CENTRAL LOUISIANA WITHIN AN AREA FOR AN ENHANCED RISK FOR
SEVERE TSTMS. THE REMAINDER OF THE AREA IS WITHIN A SLIGHT RISK
FOR SEVERE TSTMS...LINGERING INTO THE NIGHT.

A WIND ADVISORY AND A COASTAL FLOOD ADVISORY IS ALSO IN EFFECT.

A FLOOD WATCH HAS BEEN ISSUED AND IS IN EFFECT FROM THIS MORNING
THROUGH LATE TONIGHT. EXPECTING TWO TO THREE INCHES OF RAIN
THROUGH TONIGHT. A FEW LOCATIONS COULD SEE UP TO 5 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COOLER THAN NORMAL OVERNIGHT TEMPS WEDNESDAY NIGHT A REINFORCING
COLD FRONT ON SATURDAY WILL BRING COOLER TEMPS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TODAY AND TONIGHT.

GMZ450-452-455-470-472-475-181145-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
541 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS WILL CONTINUE TODAY...BECOMING WESTERLY
THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT. ALSO TIDES WILL
RUN UP TO TWO FEET ABOVE PREDICTED LEVELS. A COASTAL FLOOD
ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE NORTHEAST WINDS WILL PREVAIL THURSDAY WITH WINDS BECOMING
EASTERLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED TODAY AND TONIGHT.

SWEENEY

In the hours before

Special weather statement, Nov 17, 10:38 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1038 AM CST TUE NOV 17 2015

TXZ180-259-171715-
NORTHERN JASPER TX-TYLER TX-
1038 AM CST TUE NOV 17 2015

...SPECIAL WEATHER STATEMENT...

AT 1038 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF CHESTER...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN TYLER
AND NORTHWESTERN JASPER COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHEASTERN
TEXAS.

LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
      3103 9448 3103 9447 3104 9444 3108 9424
      3092 9463 3092 9464 3101 9466
TIME...MOT...LOC 1638Z 227DEG 40KT 3101 9469
Special weather statement, Nov 17, 11:15 AM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1115 AM CST TUE NOV 17 2015

LAZ041-073-171800-
WEST CAMERON LA-CALCASIEU LA-
1115 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND WESTERN
CALCASIEU PARISHES UNTIL NOON CST...

AT 1115 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LUNITA TO NEAR SABINE
NATIONAL WILDLIFE...AND MOVING NORTH AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VINTON...STARKS...SABINE NATIONAL WILDLIFE...EDGERLY...LUNITA AND
HACKBERRY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3038 9367 3040 9347 2988 9336 2988 9341
      2986 9344 2985 9343 2980 9361
TIME...MOT...LOC 1715Z 197DEG 52KT 3031 9354 2998 9357
Special weather statement, Nov 17, 11:48 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 AM CST TUE NOV 17 2015

LAZ027-030-TXZ260-171815-
BEAUREGARD LA-VERNON LA-NORTHERN NEWTON TX-
1148 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERNON...WESTERN
BEAUREGARD PARISHES IN SOUTHWESTERN LOUISIANA AND EAST CENTRAL NEWTON
COUNTIES UNTIL 1215 PM CST...

AT 1148 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FIELDS...MOVING NORTH AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MERRYVILLE...DE RIDDER...FIELDS...SINGER...DERIDDER...JUNCTION AND
BIVENS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.

LAT...LON 3086 9348 3088 9343 3088 9327 3050 9347
      3051 9368 3072 9362 3072 9361 3076 9361
      3078 9358 3080 9358 3080 9356 3082 9356
      3083 9355 3084 9357 3087 9356 3088 9354
TIME...MOT...LOC 1748Z 197DEG 51KT 3057 9355
Special weather statement, Nov 17, 12:05 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 PM CST TUE NOV 17 2015

LAZ030-171830-
BEAUREGARD LA-
1205 PM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES UNTIL 1230 PM CST...

AT 1205 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ORETTA...OR NEAR FIELDS...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SINGER...FIELDS...DEQUINCY AND ORETTA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3069 9317 3049 9339 3049 9349 3045 9349
      3052 9361 3084 9343
TIME...MOT...LOC 1805Z 213DEG 22KT 3053 9348
Special weather statement, Nov 17, 12:26 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1226 PM CST TUE NOV 17 2015

TXZ259-260-171900-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
1226 PM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER AND NORTHERN
NEWTON COUNTIES UNTIL 100 PM CST...

AT 1226 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HEMPHILL TO NEAR
FARRSVILLE TO SPURGER...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...NEWTON...BON WEIR...BURKEVILLE...BROWNDELL...ROGANVILLE...
HARRISBURG...MAGNOLIA SPRINGS...STRINGTOWN...MAYFLOWER...
FARRSVILLE...JAMESTOWN...HOLLY SPRINGS...WIERGATE AND BLEAKWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHEASTERN
TEXAS.

LAT...LON 3114 9360 3093 9357 3063 9369 3074 9406
      3114 9401 3116 9391 3117 9363
TIME...MOT...LOC 1826Z 203DEG 39KT 3130 9382 3100 9384 3070 9415

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 7:57 PM CSTRiver Flood WarningLCHBeauregard, Calcasieu4 days
Nov 16, 9:00 PM CSTCoastal Flood AdvisoryLCHCameron, Saint Martin27 hr
Nov 17, 9:23 AM CSTRiver Flood WarningLCHRapides9 days
Nov 17, 9:23 AM CSTRiver Flood WarningLCHCalcasieu6 days
Nov 17, 9:23 AM CSTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion3 days
Nov 17, 11:13 AM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Vernon47 min
Nov 17, 11:15 AM CSTSpecial Weather StatementLCHCalcasieu45 min
Nov 17, 11:48 AM CSTSpecial Weather StatementLCHBeauregard27 min
Nov 17, 12:05 PM CSTSpecial Weather StatementLCHBeauregard25 min
Nov 17, 1:49 PM CSTSpecial Weather StatementLCHBeauregard, Calcasieu, Vernon26 min
Nov 17, 2:26 PM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu34 min
Nov 17, 2:26 PM CSTTornado WarningLCHAllen, Beauregard, Vernon34 min
Nov 17, 3:06 PM CSTSpecial Weather StatementLCHBeauregard, Calcasieu24 min
Nov 17, 3:34 PM CSTSpecial Weather StatementLCHAllen, Calcasieu, Cameron26 min
Nov 17, 3:36 PM CSTAreal Flood AdvisoryLCHBeauregard, Calcasieu, Vernon3 hr

Nearby

High Wind Warnings in Louisiana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.